Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Separation by finite sets in connected, continuous images of ordered compacta


Author: L. B. Treybig
Journal: Proc. Amer. Math. Soc. 74 (1979), 326-328
MSC: Primary 54F20; Secondary 54C05, 54F05, 54F50
DOI: https://doi.org/10.1090/S0002-9939-1979-0524311-3
MathSciNet review: 524311
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we answer a question of Mardešić by showing that if the points x and y lie in a continuum M which is the continuous image of a compact ordered space, but x and y lie in no metric subcontinuum of M, then x and y are separated in M by a finite set.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Cornette and B. Lehman, Another locally connected Hausdorff continuum not connected by ordered continua, Proc. Amer. Math. Soc. 35 (1972), 281-284. MR 0307200 (46:6320)
  • [2] S. Mardešić, On the Hahn-Mazurkiewicz theorem in nonmetric spaces, Proc. Amer. Math. Soc. 11 (1960), 927-937. MR 0117688 (22:8464)
  • [3] S. Mardešić and P. Papić, Continuous images of ordered continua, Glasnik Mat.-Fiz. Astronom. 15 (1960), 171-178. MR 0130676 (24:A536)
  • [4] S. Mardešić, Problem M 1, Proc. Internat. Sympos. on Topology and Its Appl. (Herceg-Novi, 1968), Savez Drustava Mat. Fiz. i Astronom., Belgrade, 1969, p. 349.
  • [5] R. L. Moore, Foundations of point set theory, Amer. Math. Soc. Colloq. Publ., vol. 13, Amer. Math. Soc., Providence, R.I., 1932. MR 0150722 (27:709)
  • [6] B. J. Pearson, Mapping an arc onto a dendritic continuum, Colloq. Math. 30 (1974), 237-243. MR 0365530 (51:1782)
  • [7] -, Mapping arcs and dendritic spaces onto netlike continua, Colloq. Math. 34 (1975), 39-48. MR 0405373 (53:9167)
  • [8] L. B. Treybig, Concerning continuous images of compact ordered spaces, Proc. Amer. Math. Soc. 15 (1964), 866-871. MR 0167953 (29:5218)
  • [9] -, Concerning continua which are continuous images of compact ordered spaces, Duke Math. J. 32 (1965), 417-422. MR 0187220 (32:4673)
  • [10] L. E. Ward, Jr., An irreducible Hahn-Mazurkiewicz theorem (preprint).
  • [11] -, The Hahn-Mazurkiewicz theorem for rim finite continua, General Topology and Appl. 6 (1976), 183-190. MR 0402698 (53:6514)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54C05, 54F05, 54F50

Retrieve articles in all journals with MSC: 54F20, 54C05, 54F05, 54F50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0524311-3
Keywords: Compact ordered space, arc, local connectivity, indecomposable continuum, irreducible continuum, upper semicontinuous decomposition
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society